• Users Online: 123
  • Home
  • Print this page
  • Email this page
Home About us Editorial board Ahead of print Current issue Search Archives Submit article Instructions Contacts Login 
CASE REPORT
Year : 2014  |  Volume : 6  |  Issue : 2  |  Page : 101-105

Sudden worsening of DRESS syndrome on tapering steroid dose with dramatic improvement on N-acetylcysteine and steroid dose escalation


Hamad General Hospital and Weill-Cornell Medical College, Doha, Qatar

Correspondence Address:
Wanis Ibrahim
Hamad General Hospital and Weill-Cornell Medical College, Doha
Qatar
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/1947-489X.210362

Rights and Permissions

Drug Reaction with Eosinophilia and Systemic Symptoms (DRESS) is a serious and life-threatening drug reaction characterized by fever, skin rash, peripheral eosinophilia, presence of atypical lymphocytes in peripheral blood smear, generalized lymphadenopathy and involvement of other body organs. The only agreed-upon therapy for DRESS in literature is withholding the culprit drug. There are no controlled trials on the use of steroids in this condition. Reports on the use of N-acetylcysteine in DRESS are very few. We report here a case of 36 year old female with severe DRESS that deteriorated rapidly upon tapering steroid therapy and dramatically improved on combination of pulse steroid therapy and N-acetylcysteine. This paper suggests that higher doses and gradual tapering of corticosteroid is a wise approach in treating patients with DRESS. It further emphasizes the possible beneficial role of N-acetylcysteine in this condition.


[PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed619    
    Printed56    
    Emailed0    
    PDF Downloaded111    
    Comments [Add]    

Recommend this journal